Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 5, 2010, 1:01 PM CDT for Bullock County, Macon County, Alabama. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2010, 1:01 PM CDT (18:01 UTC)
- Expired
- Jun 5, 2010, 1:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bullock County, AL, Macon County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 1:20 PM CDT | TSTM WND DMG | Tuskegee, AL | TREES DOWN ELM ST. AND S. MAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS54 KBMX 051801
SVRBMX
ALC011-087-051830-
/O.NEW.KBMX.SV.W.0151.100605T1801Z-100605T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 PM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA...
MACON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TUSKEGEE...MILSTEAD...
* UNTIL 130 PM CDT
* AT 101 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHOPTON
..AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF FRANKLIN FIELD BY 110 PM CDT...
HARDAWAY BY 115 PM CDT...
8 MILES SOUTHEAST OF SHORTER AND 9 MILES SOUTHEAST OF VICTORYLAND
BY 120 PM CDT...
LIVERPOOL AND 8 MILES SOUTHEAST OF MILSTEAD BY 125 PM CDT...
TUSKEGEE...FRANKLIN...6 MILES SOUTHWEST OF LAKE TUSKEGEE AND 7
MILES NORTHWEST OF DAVISVILLE BY 130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3208 8600 3225 8600 3228 8598 3228 8593
3229 8593 3235 8599 3237 8599 3246 8593
3246 8588 3250 8587 3251 8580 3257 8580
3237 8551 3206 8597
TIME...MOT...LOC 1801Z 221DEG 33KT 3219 8597
$$
191 follow-up statement
443
WWUS54 KBMX 051822
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
122 PM CDT SAT JUN 5 2010
ALC011-087-051830-
/O.CON.KBMX.SV.W.0151.000000T0000Z-100605T1830Z/
BULLOCK AL-MACON AL-
122 PM CDT SAT JUN 5 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR MACON AND NORTH CENTRAL BULLOCK COUNTIES...
AT 122 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARDAWAY...OR
10 MILES SOUTHEAST OF MILSTEAD...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TUSKEGEE...LAKE TUSKEGEE...MOTON FIELD MUNICIPAL AIRPORT AND
UPHAPEE CREEK BY 130 PM CDT...
THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 22 THROUGH 38
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3237 8551 3215 8583 3233 8596 3235 8599
3237 8599 3246 8593 3246 8588 3249 8586
3250 8587 3251 8580 3257 8580
TIME...MOT...LOC 1822Z 221DEG 33KT 3235 8579
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:22 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 5, 6:22 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 622 AM CDT SAT JUN 5 2010 .UPDATE...FOR 12Z AVIATION. && .DISCUSSION... UPPER LOW OVER LOUISIANA HAS BEGUN TO DEFORM AND ELONGATE WHILE REMAINING NEARLY STATIONARY THE PAST 12 HOURS. CENTRAL ALABAMA WILL REMAIN ON THE EAST SIDE OF THE UPPER TROF WITH DEEP AND MOIST SOUTHWEST FLOW TODAY. THERE HAVE BEEN A FEW SHOWERS POPPING UP OVERNIGHT AND EXPECT THE TREND WILL BE FOR MORE CONVECTION TO DEVELOP NEAR SUNRISE...ESPECIALLY FROM I-20 NORTHWARD WHERE MAIN FORCING IS ELEVATED. AS DAYTIME HEATING TAKES OVER THE ACTIVITY WILL LIKELY SHIFT TO THE COAST AND EXPAND INTO SOUTH ALABAMA. THERE COULD BE SOME LOCALLY HEAVY RAINFALL DUE TO PW'S NEAR 1.75 INCHES. AREAS NORTH OF I-20 COULD BE MORE VULNERABLE TO FLASH FLOODING AS STORM MOTIONS DECREASE AS ACTIVITY GETS CLOSER TO TROF AXIS. CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET. ON SUNDAY THE LOUISIANA UPPER TROF WILL GET ABSORBED BY A MUCH STRONGER SHORT WAVE TROF DIGGING SOUTHWARD OUT OF THE PLAINS STATES. THE MODELS ARE NOW SHOWING A MUCH FASTER AND ROBUST SURFACE FRONT WITH SHORT WAVE TROF. THE FRONT WILL ENTER NORTHWEST ALABAMA SUNDAY AFTERNOON AND PUSH QUICKLY SOUTHWARD. WITH THE LOW LEVEL FLOW BECOMING WESTERLY AHEAD OF SURFACE FRONT...NOT SURE HOW MUCH LIFT WILL BE REALIZED ALONG FRONT AND KEPT POPS IN THE CHANCE CATEGORY. DRIER AND SLIGHTLY COOLER AIR WILL PUSH ALL THE WAY TO THE COAST BY MONDAY EVENING AND REMOVED RAIN FROM FORECAST FOR MONDAY...MONDAY NIGHT AND TUESDAY. BEYOND TUESDAY...FORECAST CONFIDENCE IS LOW AS A BATTLE DEVELOPS BETWEEN EXPANDING TEXAS RIDGE AND EAST COAST TROF. THE ODDS ARE THAT THE RIDGE WILL PROBABLY BE STRONG ENOUGH TO KEEP FAVORABLE MCS STORM TRACK TO THE NORTHEAST OF ALABAMA...BUT KEPT LOW POPS IN THE PERIOD WEDNESDAY THROUGH FRIDAY JUST IN CASE SOME OF THE ACTIVITY SLIPS SOUTHWARD INTO NORTH ALABAMA. TEMPERATURES WILL DEFINITELY BE WARMER DURING THIS TIME PERIOD...BUT CONTINUED TREND OF PREVIOUS FORECASTS OF STAYING CLOSER TO THE LOW END OF THE ENSEMBLE GUIDANCE. 58/ROSE && .AVIATION...12Z TAF DISCUSSION. MAINLY HIGH CLOUDS AT ISSUANCE THIS MORNING...BUT A COUPLE OF PROBLEM SPOTS MAY STILL DEVELOP MVFR CIGS/VIS BY THE TIME WINDS PICK UP THIS MORNING AND BEGIN TO MIX OUT THE LOWER LEVELS OF THE ATMOSPHERE. SH AND TS EXPECTED AGAIN TODAY...WITH SOME STARTING AROUND 16Z...BUT WITH A WEAKENING UPPER LEVEL TROUGH AS THE ONLY CONCENTRATED MECHANISM OF LIFT...WILL HAVE TO COUNT ON THE HEATING OF THE DAY TO INITIATE MOST OF TODAY'S CONVECTION. THAT MEANS A LACK OF BEING ABLE TO PINPOINT STORMS TODAY...SO WENT WITH VCTS BY 16-17Z AT ALL SITES...WITH STORMS DIMINISHING BY 03Z THIS EVENING. WINDS MAY BE SLIGHTLY GUSTIER AT OUR NORTHERN SITES THAN THE LAST COUPLE OF DAY...MOST OF IT OUT OF THE SOUTH OR SOUTHWEST. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 5, 6:27 AM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 AM CDT SAT JUN 5 2010 ALZ011>015-017>050-061127- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 627 AM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY...FROM NOON UNTIL 9 PM...PRODUCING GUSTY WINDS UP TO 45 MPH. LOCALIZED FLASH FLOODING IS ALSO A CONCERN AS HEAVY RAINFALL TOTALS IN A SHORT PERIOD OF TIME ARE POSSIBLE WITH ANY PASSING SHOWER OR THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG STORMS WILL AGAIN BE POSSIBLE ON SUNDAY...WITH THE POTENTIAL FOR GUSTY WINDS AND HEAVY RAINFALL TOTALS THAT COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jun 5, 12:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1220 PM CDT SAT JUN 5 2010 ALZ044-046-049-051800- BULLOCK-MONTGOMERY-PIKE- 1220 PM CDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ALERT FOR BULLOCK...MONTGOMERY AND PIKE COUNTIES UNTIL 100 PM CDT... AT 1220 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ANSLEY...OR 12 MILES NORTH OF GOSHEN...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ANSLEY. GRADY. TROY MUNICIPAL AIRPORT. CURRYS. ORION. PINE LEVEL. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
Special weather statement, Jun 5, 12:45 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT SAT JUN 5 2010 ALZ045-051830- MACON- 1245 PM CDT SAT JUN 5 2010 ...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 130 PM CDT... AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HARDAWAY...OR 9 MILES SOUTH OF MILSTEAD...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARDAWAY. LIVERPOOL. FRANKLIN. TUSKEGEE. LAKE TUSKEGEE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 19
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:33 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.